My dad is suffering of acute pancreatitis and going thru a lot of abdominal pain. One of the side effects of this medication is Abdominal pain. Could this medication cause the severe pain in abdominal? Should I seek the second opinion ?
I just had bad side effects. Mood swings & terrible bloating/swelling. I felt my stomach was a balloon filled with air. It’s supposed to be just like nexium but, I didn’t have these issues when, I took Nexium. I took both for acid reflux, repairing the esophagus , & ulcers...
Nexium worked best for me. I know that there was recent side effects reported to& by the FDA. I rather take what works.
The only reason Protonix is more prescribed is because, it’s cheaper & Nexium is OTC now...
Anything taken by mouth stimulates the already inflamed pancreas. Was your Dad advised to drink only water for a while, to rest the pancreas? Protonix stops the stomach from producing the usual amount of stomach acid. It is a proton pump inhibitor (PPI). Pain from pancreatitis isn't related to the stomach, so the Protonix doesn't help and it's likely he could or should take a break from it until the pancreas inflammation has resolved. I would consult with his GI doctor concerning your excellent question. I hope he feels much better soon!
- Protonix Information for Consumers
- Protonix Information for Healthcare Professionals (includes dosage details)
- Side Effects of Protonix (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jan 2014 • 4 answers
Posted 22 Jan 2016 • 2 answers
Protonix - How to wean off Pantoprazole without acid rebound? Needing advice and inspiration on how?
Posted 15 Nov 2017 • 0 answers
Posted 12 Jan 2018 • 1 answer
Posted 4 days ago • 1 answer